MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0435
Medical Device Problem Codes Material Erosion (1214); Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening & wear involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event for wear was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "no medical data, patient records pre or postoperative history were provided for review.This report is based on the pi report and 1 preop image and two close-up postop images.It would appear that the patient had a lfit cobalt chrome head combined with a tmzf stem.The x-ray shows eccentricity of the head-neck junction likely the result of trunnionosis and wear.The stem and head went on to revision.Event confirmation: a revision arthroplasty can be confirmed only by the pi report.The x-rays of the revision are unlabeled and undated so cannot be necessarily attributed to the same patient.The preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.Root cause: a root cause cannot be attributed as the event cannot be confirmed.That said, the preoperative x-rays showed marked trunnion wear and eccentricity of the head that would have been the reason for a revision if confirmed.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to due to loosening.A review of the provided medical records by a clinical consultant indicated: "no medical data, patient records pre or postoperative history were provided for review.This report is based on the pi report and 1 preop image and two close-up postop images.It would appear that the patient had a lfit cobalt chrome head combined with a tmzf stem.The x-ray shows eccentricity of the head-neck junction likely the result of trunnionosis and wear.The stem and head went on to revision.Event confirmation: a revision arthroplasty can be confirmed only by the pi report.The x-rays of the revision are unlabeled and undated so cannot be necessarily attributed to the same patient.The preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.Root cause: a root cause cannot be attributed as the event cannot be confirmed.That said, the preoperative x-rays showed marked trunnion wear and eccentricity of the head that would have been the reason for a revision if confirmed.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "head and stem are loose." an accolade stem and lfit head were revised to a biolox head and restoration modular stem construct.Update per medical review: the preoperative x-ray did show eccentricity of the head neck junction but did not show frank loosening of the stem.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19967720
Report Number0002249697-2024-01118
Device Sequence Number8801559
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Catalogue Number6020-0435
Device Lot Number26000505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight91 KG